Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 24, 2010, 7:44 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2010, 7:44 PM CDT (00:44 UTC)
- Expired
- Mar 25, 2010, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Hickory County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
438
WGUS53 KSGF 250044
FFWSGF
MOC015-029-085-141-250700-
/O.NEW.KSGF.FF.W.0006.100325T0044Z-100325T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT WED MAR 24 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHERN HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 200 AM CDT THURSDAY.
* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED
RAINFALL AMOUNTS OF ONE TO TWO INCHES ACROSS PORTIONS OF THE
WARNED AREA INCLUDING SOUTHERN BENTON AND NORTHERN HICKORY COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE BB AT GABRIEL CREEK NEAR FLORENCE...
ROUTE WW AT ARCHER CREEK NORTHEAST OF LAKEVIEW HEIGHTS...
ROUTE O NEAR LAURIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3870 9284 3860 9284 3843 9262 3835 9264
3834 9270 3822 9270 3812 9288 3793 9307
3794 9352 3814 9350 3870 9292
$$
FOSTER2 follow-up statements
343
WGUS73 KSGF 250236
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT WED MAR 24 2010
MOC015-029-085-141-250700-
/O.CON.KSGF.FF.W.0006.000000T0000Z-100325T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-CAMDEN MO-BENTON MO-MORGAN MO-
936 PM CDT WED MAR 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
MORGAN...NORTHERN HICKORY...NORTHWESTERN CAMDEN AND SOUTHEASTERN
BENTON COUNTIES...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAINFALL HAD DIMINISHED TO LIGHT SHOWERS ACROSS THE WARNED AREA.
RADAR ESTIMATED THAT ONE TO TWO AND HALF INCHES OF RAIN HAD FALLEN
SINCE EARLY EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS LIKELY CAUSING FLASH FLOODING
OF SMALL STREAMS AND LOW WATER CROSSINGS.
STREAMS IMPACTED IN SOUTHERN BENTON COUNTY INCLUDE TURKEY AND DEER
CREEKS.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE WW AT ARCHER CREEK NORTHEAST OF LAKEVIEW HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3870 9284 3860 9284 3843 9262 3835 9264
3834 9270 3822 9270 3812 9288 3793 9307
3794 9352 3814 9350 3870 9292
$$319
WGUS73 KSGF 250657
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CDT THU MAR 25 2010
MOC015-029-085-141-250704-
/O.EXP.KSGF.FF.W.0006.000000T0000Z-100325T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-CAMDEN MO-BENTON MO-MORGAN MO-
157 AM CDT THU MAR 25 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR MORGAN...
NORTHERN HICKORY...NORTHWESTERN CAMDEN AND SOUTHEASTERN BENTON
COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
HOWEVER...RESIDUAL FLOODING FROM AN AREA OF HEAVY RAINFALL THAT
OCCURRED ACROSS THE WARNED AREA WEDNESDAY EVENING...WILL REMAIN
LIKELY INTO THE EARLY AFTERNOON HOURS TODAY. THEREFORE...A FLOOD
WARNING HAS BEEN ISSUED FOR THE WARNED AREA UNTIL 200 PM
THURSDAY...WHICH REPLACES THE FLASH FLOOD WARNING. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3870 9284 3860 9284 3843 9262 3835 9264
3834 9270 3822 9270 3812 9288 3793 9307
3794 9352 3814 9350 3870 9292
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 6:45 PM CDT, 59 minutes earlier.
Area forecast discussion, Mar 24, 6:45 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT WED MAR 24 2010
...UPDATE TO AVIATION...
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE UPPER LEVEL LOW NOW OVER THE TEXAS PANHANDLE WILL CONTINUE TO
MOVE TO THE EAST TONIGHT AND INTERACT WITH THE STATIONARY FRONT
LAID OUT ACROSS MISSOURI AND SURFACE LOW PRESSURE. SHOWERS AND SCATTERED
THUNDERSTORMS WILL BE POSSIBLE IN RESPONSE TO THE INCREASE IN LIFT
ALONG THE FRONT...LIMITED CAPE IN THE 100 TO 300 JKG RANGE...SOME
ISENTROPIC LIFT AND FROM THE APPROACHING UPPER LEVEL STORM. EXPECT
THAT THE REGION WILL SEE FAIRLY GOOD RAINFALL RATES WITH THIS
SYSTEM WITH MOST OF THE AREA SEEING AN INCH TO AN INCH AND A
QUARTER OF RAINFALL. THIS WILL FALL ON GROUND ALREADY SATURATED BY
THE WINTER STORM FROM THIS PAST WEEKEND. A FLOOD WATCH IS IN
EFFECT FOR AREAS THAT RECEIVED THE MOST PRECIPITATION OVER THE
WEEKEND...MAINLY ALONG AND NORTH IF INTERSTATE 44. SAW LITTLE
REASON TO ADJUST THIS AT THIS TIME THOUGH THIS WILL NEED TO BE
MONITORED AS THE STORM PROGRESSES.
THE STORM SYSTEM WILL BE FAIRLY PROGRESSIVE AND SHOULD BE EAST OF
THE OZARKS BY THURSDAY NIGHT. UPPER LEVEL RIDGING AND SURFACE HIGH
PRESSURE WILL THEN BRIEFLY MOVE INTO THE REGION FOR FRIDAY...AHEAD
OF THE NEXT STORM SYSTEM THAT WILL IMPACT THE REGION OVER THE
WEEKEND.
HATCH
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
SPLIT FLOW WILL CONTINUE INTO THE EXTENDED PERIOD WITH ANOTHER
SHORTWAVE MOVING THROUGH THE FORECAST AREA DURING THE SATURDAY INTO
SUNDAY TIME FRAME. GFS CONTINUES WITH A QUICKER EASTWARD
PROGRESSION OF THE CLOSED LOW AND OPENS UP THE WAVE BY EARLY
SUNDAY. THE ECMWF KEEPS A STRONG CLOSED LOW IN PLACE AND IT HANGS
AROUND MUCH LONGER WITH PRECIPITATION LASTING LONGER INTO THE
WEEKEND. HAVE GONE WITH A BLEND OF THE TWO FOR THE FORECAST AT THIS
POINT WITH HIGHEST POPS SATURDAY NIGHT. TEMPERATURES SHOULD START
TO WARM BACK UP FOR THE FIRST HALF OF THE UPCOMING WORK WEEK AS AN
UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE REGION AND LOW LEVEL
SOUTHERLY FLOW REDEVELOPS.
LINDENBERG
&&
.AVIATION...
A NEARLY STATIONARY FRONT STRETCHING FROM EASTERN OKLAHOMA TO
EAST CENTRAL MISSOURI LATE WEDNESDAY AFTERNOON WILL SAG SLOWLY
SOUTHEAST ACROSS MUCH OF THE OZARKS THE NEXT 18 TO 24 HOURS.
SHOWERS AND A FEW THUNDERSTORMS WILL OVERSPREAD THE REGION THROUGH
THE NIGHT. MVFR CEILINGS WILL DEVELOP AREA WIDE WITH LOCALIZED IFR
CONDITIONS IN THE HEAVIER SHOWERS. LOWER CEILINGS AND MORE
WIDESPREAD IFR CONDITIONS WILL DEVELOP FROM NORTHWEST TO SOUTHEAST
LATE TONIGHT AND THURSDAY AS THE FRONT SETTLES ACROSS THE AREA AND
SURFACE WINDS SHIFT TO THE NORTHWEST.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH THURSDAY EVENING FOR MOZ055>058-066>071-
077>081-088-089.
KS...FLOOD WATCH THROUGH THURSDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 24, 1:01 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT WED MAR 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STORM SYSTEM WILL BRING WIDESPREAD RAINFALL TO THE OUTLOOK AREA FOR TONIGHT INTO THURSDAY. DUE TO WET GROUND CONDITIONS...THE ADDITIONAL RAINFALL WILL RESULT IN AN ELEVATED RISK FOR FLOODING ALONG AND NORTH OF A LINE FROM COLUMBUS KANSAS TO ROLLA MISSOURI OR GENERALLY ALONG AND NORTH OF INTERSTATE 44. THERE IS ALSO A LIMITED RISK FOR FLOODING SOUTH OF THIS LINE. STREAMS...CREEKS...LOW WATER CROSSINGS...AND EVEN SOME MAIN STEM RIVERS WILL BE SUSCEPTIBLE TO FLOODING FROM THIS EVENING THROUGH THURSDAY. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS SOUTHERN MISSOURI. INSTABILITY WILL BE LIMITED...SO NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT FOR FLOODING WILL CONTINUE INTO THURSDAY... ESPECIALLY ACROSS CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS WHERE THE HEAVIEST RAINS ARE EXPECTED TO FALL. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY ACROSS SOUTH CENTRAL MISSOURI. ENOUGH INSTABILITY MAY EXIST FOR A FEW STORMS TO PRODUCE SMALL HAIL. NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ON THURSDAY. ANOTHER STORM SYSTEM WILL BRING RAIN AND PERHAPS A FEW THUNDERSTORMS TO THE REGION THIS WEEKEND. DEPENDING ON THE TRACK AND STRENGTH OF THIS STORM SYSTEM...THERE MAY BE AN ADDITIONAL THREAT FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:25 PM CDT | River Flood Warning | SGF | Vernon | 13 hr |
| Mar 25, 1:53 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 7 hr |
| Mar 25, 6:14 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Mar 25, 8:43 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 25, 9:40 AM CDT | Flash Flood Warning | SGF | Barry | 5 hr |
| Mar 25, 10:35 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 4 hr |
| Mar 25, 11:13 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Douglas, Howell, Laclede, Ozark and 4 more | 8 hr |
| Mar 25, 11:45 AM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Lawrence, Polk | 8 hr |
| Mar 25, 12:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 3 hr |
| Mar 25, 12:57 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 2 hr |
| Mar 25, 2:32 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 24 hr |
| Mar 25, 2:53 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 4 hr |
| Mar 25, 3:26 PM CDT | River Flood Warning | SGF | Jasper | 12 hr |
| Mar 25, 6:56 PM CDT | Areal Flood Warning | SGF | Barry, Camden, Christian, Dallas, Douglas, Greene and 11 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.